Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 127, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 26, 2012, 6:33 PM EDT for Bradley County, Hamilton County, Tennessee. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2012, 6:33 PM EDT (22:33 UTC)
- Expired
- Apr 26, 2012, 7:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bradley County, TN, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 108 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 6:57 PM EDT | HAIL 0.25 | Cleveland, TN | |
| Apr 26, 7:04 PM EDT | HAIL 1.75 | 2 N Cleveland, TN | |
| Apr 26, 7:10 PM EDT | HAIL 2 | Cleveland, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
039
WUUS54 KMRX 262233
SVRMRX
TNC011-065-262330-
/O.NEW.KMRX.SV.W.0127.120426T2233Z-120426T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
633 PM EDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRADLEY COUNTY IN EAST TENNESSEE...
HAMILTON COUNTY IN EAST TENNESSEE...
* UNTIL 730 PM EDT
* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
EAST OF SODDY-DAISY...OR 13 MILES NORTHWEST OF CLEVELAND...AND
MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
CLEVELAND...OOLTEWAH...COLLEGEDALE...HOPEWELL...MCDONALD...TASSO...
WATERVILLE...FLINT SPRINGS AND GAP SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3519 8534 3541 8513 3535 8498 3531 8497
3529 8494 3532 8490 3524 8471 3516 8470
3510 8474 3508 8474 3498 8478 3498 8497
TIME...MOT...LOC 2233Z 300DEG 26KT 3527 8503
$$
MJB1 follow-up statement
426
WWUS54 KMRX 262300
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
700 PM EDT THU APR 26 2012
TNC065-262310-
/O.CAN.KMRX.SV.W.0127.000000T0000Z-120426T2330Z/
HAMILTON TN-
700 PM EDT THU APR 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR HAMILTON COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR CENTRAL TENNESSEE.
LAT...LON 3499 8498 3502 8497 3504 8500 3508 8500
3508 8501 3515 8503 3529 8495 3531 8491
3524 8471 3516 8470 3510 8474 3498 8478
3498 8497
TIME...MOT...LOC 2300Z 301DEG 28KT 3516 8481
$$
TNC011-262330-
/O.CON.KMRX.SV.W.0127.000000T0000Z-120426T2330Z/
BRADLEY TN-
700 PM EDT THU APR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR BRADLEY COUNTY...
AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CLEVELAND...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE...
GAP SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3499 8498 3502 8497 3504 8500 3508 8500
3508 8501 3515 8503 3529 8495 3531 8491
3524 8471 3516 8470 3510 8474 3498 8478
3498 8497
TIME...MOT...LOC 2300Z 301DEG 28KT 3516 8481
$$
MJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:45 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 26, 2:45 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 245 PM EDT THU APR 26 2012 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...CURRENT SURFACE ANALYSIS SHOWS A COLD FRONT OVER THE OHIO RIVER VALLEY...WITH A WARM AND HUMID AIR MASS LINGERING OVER THE FORECAST AREA. MSAS ANALYSIS REVEALS A VERY UNSTABLE AIR MASS OVER MIDDLE TN AND CENTRAL KY AHEAD OF THIS COLD FRONT...WITH SCATTERED CONVECTION ALREADY OCCURRING OVER CENTRAL EAST TN. THIS COLD FRONT IS PROGGED TO MOVE SOUTHEAST INTO THE FORECAST AREA THIS EVENING...TRIGGERING ADDITIONAL STRONG TO SEVERE CONVECTION OVER THE ENTIRE FORECAST AREA. THIS COLD FRONT IS PROGGED TO MOVE COMPLETELY THROUGH THE FORECAST AREA BY FRIDAY MORNING...BUT SHOULD THEN BECOME QUASI-STATIONARY SOUTH OF THE TN BORDER AS THE UPPER-LEVEL FLOW BECOMES ZONAL. AN AMPLIFYING UPPER- LEVEL TROUGH OVER THE PLAINS WILL THEN CREATE A MORE SOUTHWESTERLY UPPER-LEVEL FLOW OVER THE TN RIVER VALLEY...WHICH WILL THEN PUSH THIS FRONTAL BOUNDARY NORTHWARD AS A WARM FRONT FRIDAY AFTERNOON AND EVENING. WITH THIS FRONTAL BOUNDARY EXPECTED TO BE LINGERING AROUND THE FORECAST AREA THROUGH SATURDAY NIGHT...WILL PLAN TO CONTINUE A MENTION OF SCATTERED CONVECTION THROUGH THE PERIOD. AS FOR TEMPS... GFS AND NAM GUIDANCE NUMBERS ARE IN GOOD AGREEMENT THROUGH SATURDAY NIGHT...AND LOOK REASONABLE. .LONG TERM (SUNDAY THROUGH THURSDAY)...WILL BE IN AN UNSETTLED WEATHER PATTERN FOR MUCH OF THE EXTENDED. EARLY IN THE PERIOD...A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION FOR SUNDAY AND MONDAY. THE MAIN STORM TRACK WILL BE TO OUR NORTH WITH OCCASION CONVECTIVE BANDS EXPECTED TO SLIDE THROUGH THE MRX CWA. THE RIDGE BREAKS DOWN...ALLOWING A SERIES OF WEAK DISTURBANCES TO MOVE ACROSS THE AREA FOR CONTINUED ISOLATED TO SCATTERED CONVECTION THROUGH THE REST OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 61 80 61 84 61 / 60 30 20 30 20 KNOXVILLE AIRPORT, TN 57 78 58 82 58 / 60 30 20 30 30 OAK RIDGE, TN 57 78 58 82 58 / 60 30 30 30 30 TRI CITIES AIRPORT, TN 51 76 55 80 53 / 60 20 30 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG/MJB
Hazardous weather outlook, Apr 26, 10:50 AM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1050 AM EDT THU APR 26 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-271000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1050 AM EDT (950 AM CDT) THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL MOVE ACROSS THE TENNESSEE RIVER VALLEY LATE THIS AFTERNOON AND EVENING...TRIGGERING ADDITIONAL SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BECOME SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. IN ADDITION...AN ISOLATED TORNADO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A LINGERING FRONTAL BOUNDARY WILL BE THE FOCUS FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THE WEEKEND...WITH A FEW ISOLATED SEVERE STORMS POSSIBLE EACH DAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AGAIN LATE THIS AFTERNOON AND EVENING. DMG
In the hours before
Special weather statement, Apr 26, 4:49 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 449 PM EDT THU APR 26 2012 TNZ072-262130- BLOUNT SMOKY MOUNTAINS TN- 449 PM EDT THU APR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT COUNTY UNTIL 530 PM EDT... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF FONTANA VILLAGE...OR 16 MILES SOUTHEAST OF MARYVILLE...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OFEASTERN BLOUNT COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MJB
Local storm report, Apr 26, 5:32 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
532 PM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL MADISONVILLE 35.52N 84.36W
04/26/2012 E1.00 INCH MONROE TN PUBLIC
&&Special weather statement, Apr 26, 5:46 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 546 PM EDT THU APR 26 2012 TNZ081>084-099-262230- BLEDSOE TN-HAMILTON TN-MEIGS TN-RHEA TN-SEQUATCHIE TN- 546 PM EDT THU APR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MEIGS...HAMILTON...BLEDSOE... SEQUATCHIE AND SOUTHERN RHEA COUNTIES UNTIL 630 PM EDT/530 PM CDT/... AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF DUNLAP...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BRAYTON... GRAYSVILLE...SALE CREEK...SHADY GROVE...BIRCHWOOD AND BIG SPRING. MJB
Special weather statement, Apr 26, 6:23 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 623 PM EDT THU APR 26 2012 NCZ060-061-262330- CHEROKEE NC-CLAY NC- 623 PM EDT THU APR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY AND CHEROKEE COUNTIES UNTIL 730 PM EDT... AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MURPHY...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HAYESVILLE... BRASSTOWN...TUSQUITEE AND SHOOTING CREEK. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MJB
Local storm report, Apr 26, 6:25 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
625 PM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL TELLICO PLAINS 35.37N 84.30W
04/26/2012 E1.00 INCH MONROE TN 911 CALL CENTER
&&Special weather statement, Apr 26, 6:28 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 628 PM EDT THU APR 26 2012 TNZ084-099-100-262315- BRADLEY TN-HAMILTON TN-MEIGS TN- 628 PM EDT THU APR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN MEIGS...HAMILTON AND BRADLEY COUNTIES UNTIL 715 PM EDT... AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SODDY-DAISY...OR 14 MILES SOUTHWEST OF DAYTON...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLEVELAND... CHARLESTON...HOPEWELL...TASSO AND WATERVILLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MJB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 6:14 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Roane, Scott | 46 min |
| Apr 26, 6:44 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Knox, Morgan and 2 more | 46 min |
| Apr 26, 6:51 AM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 54 min |
| Apr 26, 7:07 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, Monroe, Roane, Sevier | 53 min |
| Apr 26, 7:13 AM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Hawkins, Jefferson | 62 min |
| Apr 26, 7:31 AM EDT | Severe Thunderstorm Warning | MRX | Grainger | 14 min |
| Apr 26, 7:37 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, McMinn, Meigs, Monroe, Rhea | 53 min |
| Apr 26, 7:42 AM EDT | Severe Thunderstorm Warning | MRX | Greene, Hancock, Hawkins, Sullivan, Washington | 53 min |
| Apr 26, 7:58 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe, Roane, Sevier | 47 min |
| Apr 26, 8:11 AM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan, Unicoi | 46 min |
| Apr 26, 8:30 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, McMinn, Meigs, Monroe, Rhea | 60 min |
| Apr 26, 9:10 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 65 min |
| Apr 26, 1:08 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 67 min |
| Apr 26, 3:57 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 48 min |
| Apr 26, 4:17 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 19 min |
| Apr 26, 4:42 PM EDT | Areal Flood Advisory | MRX | Blount, Sevier | 2 hr |
| Apr 26, 5:06 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 54 min |
| Apr 26, 5:34 PM EDT | Areal Flood Advisory | MRX | McMinn, Meigs, Monroe | 116 min |
| Apr 26, 5:54 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe, Polk | 66 min |
| Apr 26, 6:38 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 52 min |
| Apr 26, 7:09 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 42 min |
| Apr 26, 7:09 PM EDT | Tornado Warning | MRX | Scott | 26 min |
| Apr 26, 7:31 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Scott | 24 min |
| Apr 26, 7:42 PM EDT | Areal Flood Advisory | MRX | Campbell, Scott | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.